MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37612
Medical Device Problem Codes Delayed Charge Time (2586); Battery Problem (2885); Charging Problem (2892)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that it has been taking 3.5-4 hours to charge the implanted deep brain stimulation implantable pulse generator (ipg) from 50% to 100% over the past 4-6 months.The healthcare provider checked the battery level of the implanted neurostimulator and found it to be at 100%.The healthcare provider indicated that the recharger probably needed to be replaced.The caller was assisted in pairing the handset and wireless charger, and was able to connect to the implant and charge with excellent connection.The function of the handset/application was explained, and the caller was advised to continue charging on their normal schedule and use the application to monitor connection quality.No patient complications have been reported as a result of this event.They saw a recall with fa1183 to wr200, which the patient have, and is requesting for a replacement.Agent reviewed the field action, and reviewed to the patient that the field action is for specific scenario with unresponsive wireless recharger after it became depleted.The patient's wireless recharger is working as intended, and is charging the ins up to 100% and that they had to recharger the ins more frequent than they charge it before.Caller also repeated that they had seen the hcp and were told that they probably have to have the recharger replaced.Agent reviewed that the battery longevity depends on the therapy setting, and that since their wireless recharger is working as intended, replacing it would not resolve their issue with charging frequency.Agent documented reported events.Additional info received from patient that they are trying the method that the rep told to use which will go to the therapy app and communicate with charger that way and be aware of how good communication is.The issue was not resolved and the recharger is still in use.Additional info received from the patient regarding issues charging the implant.They mentioned that it used to take the patient 2.5 hours to charge the implant, but last night it took 45 minutes.They added that the patient charges the implant every 5-6 days, and the implant battery level gets down to 50% after that time.They also alleged that they got different readings for the implant battery level between the my dbs therapy app and the recharger app.They claimed that yesterday the my dbs therapy app indicated the implant battery was 100% charged, but the recharger app indicated the implant battery was 50% charged.Agent asked the caller if it was possible they were looking at the recharger battery level when they saw 50% in the recharger app, but the caller thought it was the ins battery level they were seeing.The caller added that they saw 5 different codes yesterday: two 580, two 4100, and one 575.Agent reviewed that the 580 and 575 codes indicated that the patient may have been in the my dbs therapy app and recharger app at the same time; the caller did not confirm nor deny this.Agent did not review the 4100 code because the caller proceeded to speak over agent because they felt that something was wrong with the recharger that warranted getting it replaced.During the call, the my dbs therapy and recharger app both indicated that the implant battery was 100% charged and the therapy was turned on.The caller noticed that the connection strength between the recharger and ins was fluctuating between excellent and good.The caller claimed that the recharger was in the optimal position over the ins and nothing was moving, so they felt that this was another reason the recharger should be replaced.Due to the caller's ongoing concerns with coupling and duration of implant charging sessions, agent re-opened the case and sent a request to the repair department to replace the recharger.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24647248
Report Number3004209178-2026-05013
Device Sequence Number10008610
Product Code MHY
UDI-Device Identifier00763000384357
UDI-Public(01)00763000384357(17)220514
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2022
Device Model Number37612
Device Catalogue Number37612
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date03/20/2026
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age74 YR
Patient SexFemale